Jump to content

Guess What? The First Dose Of Minocycline Gave Me Horrible Hives.


iheartcats
 Share

Recommended Posts

Within about a minute or two of taking my first Minocycline, I started to get flushed and then noticed I had hives on my arm/chest/shoulders. I noticed my wrist first as it was bright red and getting larger and larger.

So I took a 25mg/Benadryl (I'd already taken a Zyrtec at 5pm) and called my PCP. He said no more Minocycline and I can take another Benadryl in an hour or so, then 50mg every eight hours even though I took the Zyrtec at 5pm.

I'm probably 50% better on hives, but he said they could last one or two days.

My chest also feels tight.

I also have a stomach ache (which could be POTS or Allergic Reaction), am dizzy, and stressed.

I had no idea I'd have such a bad reaction to Minocycline.

Am I just going to be really tired for taking 25mg of Benadryl at 8:45pm and 10:45pm? Usually I do 4 hours between, not 2. But I'm very itch, uncomfortable and crappy feeling.

Link to comment
Share on other sites

I'm so sick of reactions!

My PCP said no more of that Antibiotic and I'd likely have hives on and off a couple days which I could treat with Benadryl.

I'm worn out from all this...and taking so much allergy medications is tiring.

Am I likely to have issues with other Antibiotics?

Link to comment
Share on other sites

Cat Lady.... i know you should never take anything in the cipro family... someone else posted on this I think they are quinolines. I took avelox and had my first ambulance trip as well as hive for a month. Feel better soon!!! I can't take sulfa antibiotics either. SO you should Always have benedryl and zertec or other when you try a new drug!

Link to comment
Share on other sites

Sorry this happened to you!

Is it POTS or your allergic reaction causing symptoms? Any allergic reactions exacerbates POTS. During an allergic reaction, your body is flooded with histamine which cause the red, bumpy skin, tight throat & chest, low BP and fast HR (sound familiar?) Additionally, your blood vessels leak and your blood volume is reduced- more fast HR and low BP (kind of like normal life- but worse!)

It is impossible to extricate which is which. I have problems with all sulfa drugs and some antibiotics. I'm afraid it's going to be trial and error to find what works. Just keep benadryl handy when you try the next round.

Feel better-

Julie

Link to comment
Share on other sites

Thank you so much everyone!

Within a couple of minutes of taking the antibiotic, I started to get hives on my arms - very itchy, too. Then my chest. My 'random hives' are never this itchy/bad (the kind the allergist said to try not to worry about, just control). So it was definitely tied to the antibiotic. I even had some on my face the next day (beautiful!).

I'm pretty sure I had a rash to Cipro years ago, too. Could never quite tie it to Cipro as it happened an hour or so later but my doctors say not to take it and have it listed on my allergies.

I'll have to research the tie-in to Cipro. I have a face cream with antibiotic in the same family I'm afraid to even try. I'm frustrated because it was $$$, but of course I had no clue of the allergy, either.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...